Nausea after surgery

Unfortunately I tripped up on Friday afternoon and ended up with an arm fractured in 8 places dislocated in two, had surgery to put 2 plates in place. Im now home having a tonne of medication including morphine ketamine codeine etc etc. I'm now feeling very toxic and nauseous does any have any ideas for detoxing after this drug regime especially in the light of my Hashimotos

9 Replies

oldestnewest
  • I'm so sorry to hear about such a deadful fracture. The drugs you are receiving are to overcome very considerable pain. There shouldn't be any need to 'detox' as these drugs will be eliminated very quickly once you come off them. You will feel quite nauseous whilst you are on them as they are very powerful painkillers.

    Your doctors should start to wean you off the painkillers just as soon as the pain dies down and you start to heal. It is important to investigate why you suffered such bad fractures from a fall, whether there is a problem with your bones.

  • Thank you for this. I hope I will find out why so many bones broken too.

  • How awful, I'm so sorry. You may still be suffering the effects of the anaesthesia, which can take time to dissipate. Depending on what was used it can make you feel depressed, tearful, nauseated and generally dreadful for a little while. I hope you feel better soon. x

  • Steni,

    That's awful, poor you! Concentrate on healing for now but in a few weeks ask for a DEXA bone density scan to check whether you have osteopenia or osteoporosis.

  • What a dreadful accident! I hope your recovery goes smoothly.

    One thing to be aware of...

    If your anaesthetic contained nitrous oxide it may oxidise your stores of vitamin B12 making them useless. You will have to replace any B12 that has been oxidised. Bear that in mind if you start getting B12 deficiency symptoms. Even if you don't know if you were given nitrous oxide, in your shoes I would supplement with a generous level of vitamin B12 anyway. It isn't poisonous.

    ncbi.nlm.nih.gov/pubmed/825...

    erowid.org/chemicals/nitrou...

    medmerits.com/index.php/art...

  • My goodness, that was a dreadful accident.

    Even reading about it feels painful and just makes me realise how lucky I was the other day. I tripped over and fell headlong with no possibility of saving myself, but all I got were bruises and a cut up my arm from wrist to elbow.

    I hope you feel much better very soon. x

  • Thank you 😊

  • It has just occurred to me...

    With all those opiates in your system you may get horribly constipated. Perhaps some high dose vitamin C might be a good thing to keep things moving?

  • Thank you that's great advice 😊

You may also like...